MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath and dilator for analysis.Definite signs of use in the form of biological material were observed.Visual analysis revealed that the sheath tip was crimped/folded.The appearance of the damage to the sheath body is consistent with undue force applied on the sheath during an attempted insertion.The sheath outer diameter measured 0.0790", which is within the specification limits of 0.078" - 0.084" per the sheath extrusion product drawing.The sheath inner diameter at the proximal end measured 0.066", which equals the nominal value of 0.066" per the sheath extrusion product drawing.The sheath length could not be accurately measured due to the damage.The returned dilator was able to be removed and re-inserted through the sheath with little to no issue.Performed per ifu statement, "check peel-away sheath placement by holding sheath in place, twist dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The ifu also states, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding".The report of a damaged peel-away body was confirmed through complaint investigation.Visual analysis revealed that the sheath tip was crimped/folded.Despite the damage, the sheath met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: the peal away sheath peeled back on itself at the transition point of the sheath and dilator.Another device was used.

Brand Name
AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18730726
Report Number9680794-2024-00121
Device Sequence Number12576596
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public10801902205435
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/25/2025
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F23G0701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown